Alert archive / Texas / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 13, 2024, 1:50 AM CDT. It took effect at Mar 13, 2024, 3:00 PM CDT. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2024, 1:50 AM CDT (06:50 UTC)
- In effect from
- Mar 13, 2024, 3:00 PM CDT
- Expired
- Mar 13, 2024, 3:39 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
915 WHUS74 KBRO 130650 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 150 AM CDT Wed Mar 13 2024 GMZ132-135-155-140200- /O.NEW.KBRO.SC.Y.0021.240313T2000Z-240314T0200Z/ Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- 150 AM CDT Wed Mar 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre between the Arroyo Colorado and Port Mansfield, and Gulf waters from Baffin Bay to Port Mansfield out 20 nm. * WHEN...From 3 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
251 WHUS74 KBRO 132039 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 339 PM CDT Wed Mar 13 2024 GMZ132-135-155-132145- /O.CAN.KBRO.SC.Y.0021.000000T0000Z-240314T0200Z/ Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- 339 PM CDT Wed Mar 13 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Surface observations along the Lower Texas Coast indicate that Small Craft Advisory conditions are not materializing as originally forecast. As a result, the Advisory has been canceled a few hours early. However, Small Craft Should Exercise Caution along the Lower Texas Coast tonight, mainly due to winds. $$ TOMASELLI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 11:50 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 12, 11:50 PM CDT, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1150 PM CDT Tue Mar 12 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 230 PM CDT Tue Mar 12 2024 Some model guidance continues to indicate some limited potential for isolated convection across portions of the CWA tonight. With steep mid level lapse rates of greater than 7 C/km, sufficient moisture, and another shortwave moving through the CWA, slight chance POPs are in order for portions of Zapata and Starr counties this evening. Consistent HRRR runs have shown isolated Sierra Madre convection firing up in the next few hours and some of this possibly affecting Starr and Zapata counties early this evening. Further east...there may be a weak shower or sprinkle or two from residual moisture as the initial shortwave moves quickly through the area. Otherwise, dry conditions are expected through Wed night as the overall moisture profile diminishes with some weak ridging aloft noted albeit for a brief time before southwesterly flow aloft reestablishes itself. More sunshine and persistent increasing southerly flow will warrant a warming trend through the period. In fact, high temperatures on Wed should average 6-10 degrees above normal for mid March. Each overnight and morning period will have abundant low clouds but these will tend to burn off faster on Wed with the drier tropospheric profile and better mixing. && .LONG TERM... (Thursday through next Tuesday) Issued at 230 PM CDT Tue Mar 12 2024 The long term period begins with a 500mb closed low digging into the Desert Southwest. This low looks to break from the main circulation on Friday, and remain largely in place through the weekend. This will support upper level southwesterly flow over Deep South Texas through the period. At the surface, a low pressure system looks to develop over the Texas Panhandle on Thursday before traveling northeast towards the Great Lakes. The cold front associated with this system looks to move into Central Texas by Friday afternoon, and finally reaching Deep South Texas Saturday night into Sunday morning. A series of pressure perturbations will likely move through the southwesterly flow aloft through the period. The first of these looks to enhance a leeward low pressure off the Sierra Madre on Thursday, tightening pressure gradients across Deep South Texas. This will likely result in breezy southeasterly winds late Thursday morning into Thursday afternoon, especially along the coast and the Lower Rio Grande Valley. Winds are expected to die down Thursday night as the low weakens. The southeasterly flow will continue to bring warmer temperatures and low level moisture Friday, leading to increased instability. Combined with some weak forcing from another pressure perturbation, there is a slight chance (~20-30%) for some isolated convection over western portions of the CWA Friday night, and northern portions Saturday. Additional showers and thunderstorms will be possible Saturday night through Sunday with the passage of the cold front. Behind the front Sunday night some elevated convection is possible, but as instability continues to decrease, light stratiform rain becomes more likely going into Monday as an overrunning pattern sets up. There is some uncertainty in the timing of the front, and the distribution of precipitation along and behind it. Models are in better agreement this run on the timing of the front, but still differ on the rain chances associated with it. For now, rain chances will stay between 20-30% across most of Deep South Texas Saturday night through Monday. High temperatures are expected to reach the low 90s across most of the CWA Thursday and Friday, with areas along the cost remaining slightly cooler, in the mid 80s. Increased cloud cover Saturday will likely keep highs in the mid to upper 80s. Behind the cold front, High temperatures Sunday look to be in the mid to upper 70s, with continued cooling dropping high temperatures into the upper 60s to low 70s Monday and Tuesday. Likewise, low temperatures ahead of the front are expected to be in the upper 60s to low 70s, falling to the 50s to low 60s by Sunday night. && .AVIATION... (06Z TAFS) Issued at 1139 PM CDT Tue Mar 12 2024 Some low clouds are in the area with KMFE reporting OVC020 (MVFR). Winds are light south southeast (but a little stronger currently at KMFE). Still seeing upper moisture and clouds lifting across East and South Texas ahead of a shallow short wave trough just upstream. Guidance suggest MVFR ceilings will develop overnight through mid Wednesday morning before increased south southeast winds help scatter out the ceilings. && .MARINE... Issued at 230 PM CDT Tue Mar 12 2024 Tonight through Wednesday night...A slowly increasing southerly gradient and slowly building seas will prevail through the period. On Wed night, sufficiently higher dewpoints around 70 degrees coupled with the SSTs in the upper 60s to around 70 degrees will produce at least some patchy sea fog across portions of the Laguna Madre and adjacent nearshore waters. The cooler nearshore waters will likely translate into slightly lower winds given the added stability. No flags are expected through the short term as the gradient will not be quite that strong during the short-term forecast period. Thursday through next Tuesday...Tightening pressure gradients Thursday, as the result of low pressure developing along the Sierra Madre Mountains, will support stronger southeasterly winds Thursday afternoon. Small Craft Should Exercise Caution headlines or Small Craft Advisories will likely be needed for the Laguna Madre and nearshore Gulf waters Thursday. Conditions look to improve Thursday night, with light to moderate winds and moderate seas continuing through Sunday. The passage of a cold front Sunday morning will bring a northeasterly wind shift, as well as the potential for some isolated to scattered showers and thunderstorms through the remainder of the period. Stronger winds and building seas Monday may require Small Craft Advisories, but conditions look to improve slightly Tuesday. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 80 69 85 71 / 10 0 0 0 HARLINGEN 82 66 88 69 / 10 0 0 0 MCALLEN 83 67 92 71 / 10 0 0 0 RIO GRANDE CITY 85 65 95 68 / 10 10 0 0 SOUTH PADRE ISLAND 73 68 76 69 / 10 0 0 0 BAYVIEW/PORT ISABEL 78 67 84 68 / 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...54-BHM LONG TERM....68-McGinnis AVIATION...54-BHM
Nearby
Small Craft Advisories in Texas, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.